Alert archive / New Jersey / Special Weather Statements in 2014

Special Weather Statement, NWS Philadelphia/Mount Holly

July 15, 2014Mercer County, New Jersey

NWS Philadelphia/Mount Holly issued this special weather statement at Jul 15, 2014, 2:17 PM EDT for Mercer County, New Jersey. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 15, 2014, 2:17 PM EDT (18:17 UTC)
Expired
Jul 15, 2014, 3:00 PM EDT
In force
43 min
Issued by
NWS Philadelphia/Mount Holly

County Mercer County, NJ

The radar

The Philadelphia radar (KDIX), 43 km from the middle of the area, began a volume at 18:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 6.3 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2014-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 662 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2014-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 163 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
662 J/kg
Mixed-layer CIN
-104 J/kg
Mixed-layer LCL
663 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
163 m²/s²
0-3 km storm-relative helicity
180 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

984 
WWUS81 KPHI 151817
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
217 PM EDT TUE JUL 15 2014

NJZ012-013-015-019-PAZ106-151900-
LOWER BUCKS PA-MERCER NJ-MIDDLESEX NJ-NORTHWESTERN BURLINGTON NJ-
WESTERN MONMOUTH NJ-
217 PM EDT TUE JUL 15 2014

...A STRONG THUNDERSTORM WILL AFFECT MERCER...NORTH CENTRAL
BURLINGTON...SOUTHEASTERN BUCKS...SOUTHWESTERN MIDDLESEX AND WEST
CENTRAL MONMOUTH COUNTIES...

AT 215 PM EDT...A STRONG THUNDERSTORM WAS NEAR MORRISVILLE...MOVING
NORTHEAST AT 30 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. 

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. 

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS. 

THIS STORM WILL BE NEAR MERCERVILLE-HAMILTON SQUARE AROUND 230 PM...
EDINBURG AROUND 240 PM...ROSSMOOR AROUND 250 PM AND JAMESBURG AROUND
300 PM.

LAT...LON 4028 7426 4006 7476 4021 7493 4040 7465
      4038 7461 4038 7460 4041 7459 4045 7452

$$

FORECASTER: HEAVENER

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jul 15, 1:52 PM EDT, 25 minutes earlier.

Area forecast discussion, Jul 15, 1:52 PM EDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
152 PM EDT TUE JUL 15 2014

.SYNOPSIS...
A COLD FRONT OVER WESTERN PENNSYLVANIA WILL SLOWLY MOVE EAST AND
PASS THROUGH OUR FORECAST AREA AND INTO THE ATLANTIC DURING THE
FIRST HALF OF THE DAY ON WEDNESDAY. A HIGH PRESSURE SYSTEM IN THE
NORTHERN PLAINS WILL THEN BUILD EAST, REACH THE REGION ON FRIDAY AND
THEN DRIFT INTO NEW ENGLAND ON SATURDAY. A WARM FRONT IS THEN
PREDICTED TO LIFT SLOWLY NORTHEAST, ARRIVE AND THEN STALL OVER THE
AREA ON SUNDAY AND MONDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE ENTIRE CWA
THROUGH 900 PM.

ANOTHER ACTIVE DAY SHAPING UP WITH ANOTHER ROUND OF SVR TSTMS AND
MORE FLASH FLOODING EXPECTED TODAY. THE SPC HAS PLACED THE ENTIRE
REGION FOR SLGT CHC FOR SVR TODAY AND TONIGHT. THE FLASH FLOOD
WATCH WILL CONTINUE AS PREVIOUSLY ISSUED,

THE MORNING UPDATE ALLOWED FOR SOME TEMPERATURES INCREASES FOR THE
MAXS TODAY WITH AREAS ACROSS THE DELMARVA AND SRN NJ BREAKING OUT
OF THE THICKEST CLOUD COVER ALREADY. POPS WERE ADJUSTED...BUT THE
OVERALL TRENDS FOR THE AFTERNOON WERE KEPT IN THE CATEGORICAL
RANGE FOR ALL AREAS. SPS ISSUED TO HIGHLIGHT THE POTENTIAL
HAZARDOUS THREATS LATER TODAY/TONIGHT.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM WEDNESDAY/...
WE EXPECT SHOWERS AND THUNDERSTORMS TO BE ONGOING THIS EVENING AHEAD
OF THE APPROACHING COLD FRONT. THE FRONT IS EXPECTED TO CONTINUE TO
PUSH THROUGH THE AREA THROUGH THE OVERNIGHT HOURS AND APPROACH THE
COAST BY DAYBREAK WEDNESDAY. THE STRONGEST CONVECTION WILL LIKELY
MOVE THROUGH THE AREA EARLY IN THE EVENING AND WEAKEN IN SEVERITY AS
INSTABILITY WANES. HOWEVER, PW VALUES DO NOT DROP UNTIL THE FRONT
ACTUALLY PASSES, SO THERE WILL CONTINUE TO BE THE THREAT FOR HEAVY
RAINFALL THROUGH THE NIGHT. THEREFORE THE FLASH FLOOD WATCH WILL BE
EXTENDED THROUGH 6 AM WEDNESDAY. PRECIPITATION CHANCES WILL BEGIN TO
LOWER BEHIND THE FRONT, SO POPS WERE LOWERED FROM WEST TO EAST
THROUGH THE NIGHT.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
GFS INITIALIZATION LOOKED SLIGHTLY BETTER THAN THE WRF-NMMB AT MOST
LEVELS.

US MODELS CONTINUE TO LAG BEHIND OTHER MODELS WITH LINGERING
PCPN INTO WEDNESDAY. ON THE OTHER END OF THE SPECTRUM, THE CANADIAN
MODELS DONT HAVE MUCH PCPN AFTER MIDNIGHT TONIGHT. GIVEN THE INITIAL
TRULY CONVECTIVE NATURE OF THE EVENT WE ARE GOING TO SIDE WITH A
TIMING THAT IS CLOSELY CLUSTERED TO THE MESOSCALE MODELS (WHO ARE
ALL VERY CLOSE). THUS AFTER 12Z WEDNESDAY MAINLAND POPS WERE KEPT AS
CHANCE AND THE OVERALL EXIT OF CHANCES TOWARD A CONSENSUS. THUNDER
CHANCES ARE PRETTY CLOSE TO SPC'S DAY2 AS ALL GUIDANCE WEAKENS THAT
ASPECT (WHILE INCREASING MID LEVEL QVEC CONVERGENCE) AS TONIGHT
CONTINUES. MAX TEMPS BANKING ON SOME AFTERNOON SUN TO GET US THERE.
GENERALLY CLOSER TO LOWER NAM MOS.

THEN OUR CWA WILL GET A WELL DESERVED RESPITE FROM THE STORMS OF THE
LAST COUPLE OF DAYS AS MUCH DRIER AIR WORKS ITS WAY INTO THE REGION.
AWAY FROM URBAN AREAS, MIN TEMPS CLOSER TO LOWER STAT GUIDANCE WITH
LIGHT WINDS EXPECTED.

CONVECTIVE TEMP SHOULD BE REACHED ON THURSDAY, BUT FORECAST
SOUNDINGS FOR NOW ARE CAPPED. MAX TEMPS SLIGHTLY BELOW STAT
GUIDANCE AS PREDICTED SUB 14C 850 TEMPS/SUB 20C 925 TEMPS WOULD
MAKE IT HARD TO REACH THE HIGHER PREDICTED STAT VALUES. WOULD
THINK SOME OF THE SUN'S ENERGY SHOULD ALSO BE SAPPED EVAPORATING
ALL OF OUR STANDING WATER.

THE FLOW ALOFT BECOMES MORE ZONAL THURSDAY NIGHT (ANOTHER GOOD
RADIATOR) WITH A SLIGHTLY WARMER AIR MASS RECOVERY ON FRIDAY.
FRONT TOO FAR SOUTH, SO WE REMOVED POPS.

BEYOND FRIDAY DAY WE DID NOT CHANGE THE LONG TERM MUCH. IT APPEARS
OUR RECENT RUN OF DRY WEATHER WEEKENDS COULD TAKE EVEN A HARDER HIT
THIS UPCOMING WEEKEND. THE COLD FRONTAL BOUNDARY WILL STALL AND
START WORKING ITS WAY NORTH. HERE THE MODELS AGREE. BEYOND THAT
SCENARIO, THERE IS DISAGREEMENT AS TO THE LOCATION OF THE
STALLING (AND FOCUS FOR PRECIPITATION) FRONT. WE ARE CLOSE TO WPC
POSITIONING IN OUR CWA WHICH MAINTAINS POPS FOR THE REST OF THE
LONG TERM ALONG WITH THE RETURN OF MORE HUMID CONDITIONS.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

ABUNDANT LOW CLOUDS ARE STUBBORN TO MIX OUT THIS MORNING. IFR/MVFR
LINGERING EVEN IN AREAS WHERE SATELLITE SHOWING SIG BREAKS NEARBY.
IT WILL PROBABLY TAKE INTO THE LATE MORNING/EARLY AFTERNOON FOR
VFR TO RETURN TO MOST AREAS. VRY LIGHT WINDS AT THE SFC NOT
HELPING MATTERS. SCT SHOWERS ACROSS CNTRL PA WILL MOVE NE OF METRO
PHL NEXT FEW HOURS.

VFR CONDITIONS WILL RETURN TO THE TAF SITES UNTIL THEY ARE
AFFECTED BY SHOWERS AND THUNDERSTORMS. ANOTHER ROUND OF
SHOWERS/THUNDERSTORMS IS EXPECTED AGAIN TODAY, WHICH WILL LOWER
CIGS/VSBYS WHEN THE PASS AND COULD ALSO CREATE LOCALLY
STRONG/GUSTY WINDS.

A COLD FRONT WILL PASS ACROSS THE AREA OVERNIGHT, WHICH SHOULD ALLOW
CLOUDS TO BEGIN TO CLEAR OUT FROM WEST TO EAST. AS THIS HAPPENS,
AREAS OF FOG COULD DEVELOP WHERE CLEARING TAKES PLACE.

WINDS TODAY WILL BE MOSTLY SOUTH-SOUTHWEST, AND COULD BECOME GUSTY
TODAY 15-18 KNOTS. WIND DIRECTIONS COULD CHANGE DRASTICALLY WHEN TAF
SITES ARE AFFECTED BY THUNDERSTORMS AND/OR OUTFLOW BOUNDARIES. ONCE
THE FRONT MOVES THROUGH OVERNIGHT, WIND WILL SWITCH TO NORTHWEST
BEHIND THE FRONT.

OUTLOOK...
WEDNESDAY...BECOMING VFR. MOST OF THE SUB VFR CONDITIONS SHOULD BE
AT EASTERN TERMINALS AND AIRPORTS.

WEDNESDAY NIGHT THROUGH FRIDAY...PREDOMINATELY VFR.

FRIDAY NIGHT AND SATURDAY...GENERALLY VFR. A CHANCE FOR TSRA ACROSS
THE REGION.

&&

.MARINE...
SCA FLAG RAISED FOR THE OCEAN WATERS AS OF 100 PM.

NUMEROUS TSTMS WITH POTENTIAL FOR STRONG WINDS LATER THIS
AFTERNOON INTO THE EVENING. NOT A GOOD DAY TO BE OUT IN SMALL
CRAFT OR IF YOU HAVE DOUBTS ABOUT YOUR ABILITIES. SMW'S LIKELY
ACROSS THE WATERS. STRONG WINDS AND DANGEROUS LIGHTING WILL ONCE
AGAIN BE A THREAT WITH ANY THUNDERSTORMS. LOCALLY HIGHER WINDS AND
SEAS ARE POSSIBLE IN AND NEAR THUNDERSTORMS.

OUTLOOK...
WEDNESDAY...SEAS MIGHT STILL BE AT OR ABOVE SMALL CRAFT ADVISORY
CRITERIA ON THE OCEAN TO START. GUIDANCE HAS BEEN RUNNING HIGH,
SO WE WILL HOLD OFF ON EXTENDING IT FURTHER UNTIL WE ARE MORE
CONFIDENT.

WEDNESDAY NIGHT THROUGH SATURDAY...NO MARINE HEADLINES ARE
ANTICIPATED.

&&

.RIP CURRENTS...
THERE IS A MODERATE RISK OF RIP CURRENTS TODAY.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR PAZ054-055-060>062-
     070-071-101>106.
NJ...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR NJZ001-007>010-
     012>027.
DE...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR DEZ001>004.
MD...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR MDZ008-012-015-019-
     020.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT WEDNESDAY FOR ANZ450>455.

&&

SYNOPSIS...GIGI/99
NEAR TERM...ROBERTSON
SHORT TERM...ROBERTSON
LONG TERM...GIGI
AVIATION...GIGI/JOHNSON/ROBERTSON
MARINE...GIGI/JOHNSON/ROBERTSON
RIP CURRENTS...
Hazardous weather outlook, Jul 15, 1:55 PM EDT, 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
155 PM EDT TUE JUL 15 2014

DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027-
PAZ054-055-060>062-070-071-101>106-161800-
NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER-
WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
155 PM EDT TUE JUL 15 2014

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
...SEVERE THUNDERSTORM WATCH 423 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   SEVERE THUNDERSTORM WATCH.

SWATHS OF HIGH IMPACT DAMAGING THUNDERSTORMS WITH FLASH FLOODING
EXPECTED LATER TODAY OR THIS EVENING. PLEASE SEE SPECIAL WEATHER
STATEMENT OR SIMILAR FACEBOOK POST FOR DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NJZ014-024>026-161800-
EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
COASTAL OCEAN-
155 PM EDT TUE JUL 15 2014

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
...SEVERE THUNDERSTORM WATCH 423 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND
SOUTHERN NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   SEVERE THUNDERSTORM WATCH.

SWATHS OF HIGH IMPACT DAMAGING THUNDERSTORMS WITH FLASH FLOODING
EXPECTED LATER TODAY OR THIS EVENING. PLEASE SEE SPECIAL WEATHER
STATEMENT OR SIMILAR FACEBOOK POST FOR DETAILS.

THERE IS A MODERATE RISK OF RIP CURRENTS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

DEZ004-161800-
DELAWARE BEACHES-
155 PM EDT TUE JUL 15 2014

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
...SEVERE THUNDERSTORM WATCH 423 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   SEVERE THUNDERSTORM WATCH.

SWATHS OF HIGH IMPACT DAMAGING THUNDERSTORMS WITH FLASH FLOODING
EXPECTED THIS EVENING. PLEASE SEE SPECIAL WEATHER STATEMENT OR
SIMILAR FACEBOOK POST FOR DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ430-431-450>455-161800-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
155 PM EDT TUE JUL 15 2014

...SEVERE THUNDERSTORM WATCH 423 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

THUNDERSTORMS WITH GUSTY WEST TO SOUTHWEST WIND TO 40 KT ARE
POSSIBLE BETWEEN 5 PM AND MIDNIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Jul 15, 12:53 PM EDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1253 PM EDT TUE JUL 15 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0703 PM     TSTM WND DMG     MERTZTOWN               40.51N  75.67W
07/14/2014                   BERKS              PA   PUBLIC

            TREE DOWN ON MERTZTOWN ROAD AND TOOK OUT WIRES AND CORN
            ROAD

&&

EVENT NUMBER PHI1400557

STAFF
Special weather statement, Jul 15, 1:09 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
109 PM EDT TUE JUL 15 2014

NJZ008>010-012-151815-
HUNTERDON NJ-MIDDLESEX NJ-MORRIS NJ-SOMERSET NJ-
109 PM EDT TUE JUL 15 2014

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL HUNTERDON...NORTH
CENTRAL MIDDLESEX...SOMERSET AND SOUTHEASTERN MORRIS COUNTIES...

AT 106 PM EDT...A STRONG THUNDERSTORM WAS NEAR FLAGTOWN...MOVING
NORTHEAST AT 25 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS.

THIS STORM WILL BE NEAR BRIDGEWATER AROUND 120 PM...MARTINSVILLE
AROUND 130 PM...MILLINGTON AROUND 140 PM...MADISON AROUND 150 PM...
CHATHAM AROUND 200 PM AND EAST HANOVER AROUND 210 PM.

LAT...LON 4090 7433 4084 7432 4079 7436 4074 7436
      4068 7445 4066 7445 4067 7440 4060 7444
      4060 7435 4052 7454 4047 7478 4059 7487
      4072 7471 4095 7427 4090 7426

FORECASTER: HEAVENER
Special weather statement, Jul 15, 1:21 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
121 PM EDT TUE JUL 15 2014

NJZ012>015-019-151815-
EASTERN MONMOUTH NJ-MERCER NJ-MIDDLESEX NJ-NORTHWESTERN BURLINGTON
NJ-WESTERN MONMOUTH NJ-
121 PM EDT TUE JUL 15 2014

...A STRONG THUNDERSTORM WILL AFFECT MIDDLESEX...MONMOUTH...NORTH
CENTRAL BURLINGTON AND SOUTHEASTERN MERCER COUNTIES...

AT 116 PM EDT...A STRONG THUNDERSTORM WAS NEAR CROSSWICKS...MOVING
NORTHEAST AT 30 MPH.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS.

THIS STORM WILL BE NEAR ALLENTOWN AROUND 130 PM...ROOSEVELT AROUND
140 PM...MANALAPAN AROUND 150 PM...ROBERTSVILLE AROUND 200 PM...
MORGANVILLE AROUND 210 PM AND STRATHMORE AROUND 220 PM.

LAT...LON 4036 7396 4017 7438 4017 7441 4005 7462
      4014 7473 4016 7472 4019 7476 4035 7461
      4061 7423 4061 7421 4056 7421 4055 7424
      4049 7426 4047 7425 4047 7414 4042 7401
      4048 7400 4045 7396

FORECASTER: HEAVENER
Special weather statement, Jul 15, 1:36 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
136 PM EDT TUE JUL 15 2014

NJZ013-014-019-020-151830-
EASTERN MONMOUTH NJ-NORTHWESTERN BURLINGTON NJ-OCEAN NJ-
WESTERN MONMOUTH NJ-
136 PM EDT TUE JUL 15 2014

...A STRONG THUNDERSTORM WILL AFFECT MONMOUTH...NORTH CENTRAL
BURLINGTON AND NORTHERN OCEAN COUNTIES...

AT 135 PM EDT...A STRONG THUNDERSTORM WAS NEAR MCGUIRE AFB...MOVING
NORTHEAST AT 25 MPH.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS.

THIS STORM WILL BE NEAR WOODRUFF AROUND 150 PM...SIX FLAGS THEME PARK
AROUND 200 PM...JACKSONS MILLS AROUND 210 PM...HOWELL AROUND 220 PM
AND FARMINGDALE AROUND 230 PM.

LAT...LON 4015 7401 3994 7459 4010 7470 4014 7459
      4015 7459 4041 7402 4030 7396

FORECASTER: HEAVENER
Special weather statement, Jul 15, 1:52 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
152 PM EDT TUE JUL 15 2014

NJZ016>019-021-022-027-151900-
ATLANTIC NJ-CAMDEN NJ-CUMBERLAND NJ-GLOUCESTER NJ-
NORTHWESTERN BURLINGTON NJ-SALEM NJ-SOUTHEASTERN BURLINGTON NJ-
152 PM EDT TUE JUL 15 2014

...A STRONG THUNDERSTORM WILL AFFECT EASTERN SALEM...NORTH CENTRAL
CUMBERLAND...NORTHWESTERN ATLANTIC...SOUTHEASTERN GLOUCESTER...
SOUTHERN BURLINGTON AND SOUTHERN CAMDEN COUNTIES...

AT 150 PM EDT...A STRONG THUNDERSTORM WAS NEAR OLIVET...MOVING
NORTHEAST AT 30 MPH.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS.

THIS STORM WILL BE NEAR ELMER AROUND 200 PM...FRANKLINVILLE AROUND
210 PM...MONROE TOWNSHIP AROUND 220 PM...CHESILHURST AROUND 230 PM...
SHAMONG AROUND 250 PM AND LEISURETOWNE AROUND 300 PM.

LAT...LON 3995 7471 3968 7449 3944 7526 3960 7537

FORECASTER: HEAVENER
Special weather statement, Jul 15, 2:17 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
217 PM EDT TUE JUL 15 2014

NJZ012-013-015-019-PAZ106-151900-
LOWER BUCKS PA-MERCER NJ-MIDDLESEX NJ-NORTHWESTERN BURLINGTON NJ-
WESTERN MONMOUTH NJ-
217 PM EDT TUE JUL 15 2014

...A STRONG THUNDERSTORM WILL AFFECT MERCER...NORTH CENTRAL
BURLINGTON...SOUTHEASTERN BUCKS...SOUTHWESTERN MIDDLESEX AND WEST
CENTRAL MONMOUTH COUNTIES...

AT 215 PM EDT...A STRONG THUNDERSTORM WAS NEAR MORRISVILLE...MOVING
NORTHEAST AT 30 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS.

THIS STORM WILL BE NEAR MERCERVILLE-HAMILTON SQUARE AROUND 230 PM...
EDINBURG AROUND 240 PM...ROSSMOOR AROUND 250 PM AND JAMESBURG AROUND
300 PM.

LAT...LON 4028 7426 4006 7476 4021 7493 4040 7465
      4038 7461 4038 7460 4041 7459 4045 7452

FORECASTER: HEAVENER

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 8:19 PM EDTFlash Flood WarningPHIBurlington, Camden, Hunterdon, Mercer, Middlesex, Monmouth and 1 more4 hr
Jul 14, 8:19 PM EDTTornado WarningPHIBurlington26 min
Jul 14, 8:36 PM EDTSevere Thunderstorm WarningPHIBurlington, Monmouth, Ocean54 min
Jul 14, 8:43 PM EDTFlash Flood WarningPHIBurlington, Monmouth, Ocean4 hr
Jul 14, 9:06 PM EDTSpecial Marine WarningPHI84 min
Jul 14, 10:26 PM EDTSpecial Marine WarningPHI49 min
Jul 15, 2:50 AM EDTAreal Flood WarningPHIOcean5 hr
Jul 15, 3:53 AM EDTSmall Craft AdvisoryPHI24 hr
Jul 15, 1:09 PM EDTSpecial Weather StatementPHISomerset66 min
Jul 15, 1:21 PM EDTSpecial Weather StatementPHIMiddlesex, Monmouth54 min
Jul 15, 1:22 PM EDTAreal Flood AdvisoryPHIBurlington, Hunterdon, Mercer, Middlesex, Monmouth, Morris and 2 more3 hr
Jul 15, 1:36 PM EDTSpecial Weather StatementPHIMonmouth54 min
Jul 15, 1:50 PM EDTFlash Flood WarningPHIMiddlesex, Monmouth, Ocean4 hr
Jul 15, 1:52 PM EDTSpecial Weather StatementPHIBurlington, Camden68 min
Jul 15, 2:22 PM EDTAreal Flood AdvisoryPHIBurlington, Camden, Gloucester, Salem4 hr
Jul 15, 2:29 PM EDTSevere Thunderstorm WarningPHIBurlington, Monmouth, Ocean51 min
Jul 15, 2:30 PM EDTSevere Thunderstorm WarningPHIMercer, Middlesex, Monmouth41 min
Jul 15, 2:43 PM EDTSpecial Weather StatementPHIMonmouth32 min
Jul 15, 2:44 PM EDTSpecial Marine WarningPHI31 min
Jul 15, 2:46 PM EDTAreal Flood AdvisoryPHIMonmouth, Ocean3 hr
Jul 15, 3:14 PM EDTFlash Flood WarningPHIMonmouth, Ocean7 hr
Jul 15, 3:23 PM EDTSpecial Weather StatementPHIMonmouth67 min
Jul 15, 3:42 PM EDTSevere Thunderstorm WarningPHICumberland, Salem63 min
Jul 15, 3:44 PM EDTSpecial Marine WarningPHI91 min
Jul 15, 4:19 PM EDTSevere Thunderstorm WarningPHICumberland56 min
Jul 15, 4:26 PM EDTSevere Thunderstorm WarningPHIBurlington, Hunterdon, Mercer, Middlesex, Somerset64 min
Jul 15, 4:27 PM EDTFlash Flood WarningPHICamden, Cumberland, Gloucester, Salem4 hr
Jul 15, 4:37 PM EDTSpecial Weather StatementPHICamden, Gloucester, Salem53 min
Jul 15, 4:53 PM EDTSpecial Marine WarningPHI67 min
Jul 15, 5:05 PM EDTSpecial Weather StatementPHIBurlington55 min
Jul 15, 5:11 PM EDTSevere Thunderstorm WarningPHIHunterdon, Mercer, Middlesex, Morris, Somerset64 min
Jul 15, 5:14 PM EDTSevere Thunderstorm WarningPHIBurlington, Camden, Monmouth, Ocean61 min
Jul 15, 5:43 PM EDTSpecial Weather StatementPHIOcean62 min
Jul 15, 5:45 PM EDTSpecial Weather StatementPHIAtlantic60 min
Jul 15, 5:50 PM EDTAreal Flood AdvisoryPHIHunterdon, Middlesex, Morris, Somerset4 hr
Jul 15, 5:57 PM EDTSpecial Marine WarningPHI63 min
Jul 15, 6:00 PM EDTSpecial Marine WarningPHI60 min
Jul 15, 6:03 PM EDTAreal Flood AdvisoryPHIAtlantic, Burlington, Camden, Cape May, Cumberland, Gloucester and 2 more4 hr
Jul 15, 6:05 PM EDTSpecial Marine WarningPHI115 min
Jul 15, 6:11 PM EDTFlash Flood WarningPHIHunterdon, Mercer, Middlesex, Monmouth, Morris, Ocean and 1 more4 hr
Jul 15, 6:11 PM EDTSevere Thunderstorm WarningPHIBurlington, Monmouth, Ocean50 min
Jul 15, 6:12 PM EDTSpecial Weather StatementPHIMorris63 min
Jul 15, 6:17 PM EDTSpecial Weather StatementPHICape May58 min
Jul 15, 6:44 PM EDTFlash Flood WarningPHIAtlantic, Burlington, Ocean4 hr
Jul 15, 7:20 PM EDTAreal Flood AdvisoryPHIBurlington, Camden, Mercer, Monmouth, Ocean4 hr
Jul 15, 7:32 PM EDTAreal Flood AdvisoryPHIChester, Montgomery6 hr
Jul 15, 3:00 PM EDTSpecial Weather StatementPHIKent60 min
Jul 15, 3:18 PM EDTSevere Thunderstorm WarningPHICecil, Kent, Queen Anne's42 min
Jul 15, 3:47 PM EDTSpecial Weather StatementPHIKent, Queen Anne's, Talbot58 min
Jul 15, 4:15 PM EDTSevere Thunderstorm WarningPHICaroline, Queen Anne's, Talbot60 min
Jul 15, 4:37 PM EDTAreal Flood AdvisoryPHICaroline, Cecil, Kent, Queen Anne's, Talbot4 hr
Jul 15, 5:19 PM EDTSpecial Weather StatementPHISussex56 min
Jul 15, 6:34 PM EDTAreal Flood AdvisoryPHIKent, Sussex4 hr

Nearby

Special Weather Statements in New Jersey, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.